MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, DOUBLE ACTION, OPTICAL, FOR 12° TELESCOPE; A20714A

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, DOUBLE ACTION, OPTICAL, FOR 12° TELESCOPE; A20714A
Model Number A20714A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the grasping forceps, second working element was stuck open would not close.The issue occurred at reprocessing.There were no reports of patient harm.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation and a device evaluation.Updated fields: d4, d8, h2, h3, h4, h6 and h11.The device was returned to olympus for inspection and the reported failure was confirmed.It was found that the grasping tip (jaws) was broken and not working.Based on the results of the investigation, the reported issue is caused by a component failure of the tip (jaws).The most likely cause is that excessive force was applied.The jaws failure is mechanical component problem, but the root cause of the failure could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, DOUBLE ACTION, OPTICAL, FOR 12° TELESCOPE
Common Device Name
A20714A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21918772
Report Number9610773-2025-02995
Device Sequence Number21031721
Product Code GCP
UDI-Device Identifier04042761020022
UDI-Public04042761020022
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20714A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown